Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 5, NWS San Angelo, TX

May 31, 2021Jones County, Texas

NWS San Angelo, TX issued this river flood warning at May 31, 2021, 8:42 PM CDT for Jones County, Texas. It took effect at Jun 1, 2021, 3:48 AM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 8:42 PM CDT (01:42 UTC)
In effect from
Jun 1, 2021, 3:48 AM CDT
Expired
Jun 1, 2021, 8:34 PM CDT
In force
17 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Minor

County Jones County, TX

The radar

The Dyess AFB radar (KDYX), 43 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Fork Brazos River at Nugent (NGTT2). The gauge peaked at 17.55 ft at Jun 2, 2021, 8:00 AM CDT.

actionminormoderate102006/0106/0206/03
Action stage
14 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08084000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

558 
WGUS44 KSJT 010142 RRA
FLWSJT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
842 PM CDT Mon May 31 2021

...The National Weather Service in San Angelo TX has issued a Flood 
Warning for the following rivers in Texas...

  Clear Fork Brazos River At Nugent affecting Jones County.

For the Clear Fork Brazos River...including Nugent, Fort Griffin...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC253-011345-
/O.NEW.KSJT.FL.W.0005.210601T0848Z-210603T0437Z/
/NGTT2.1.ER.210601T0848Z.210601T1800Z.210602T1636Z.NO/
842 PM CDT Mon May 31 2021

The National Weather Service in San Angelo has issued a

* Flood Warning for
  the Clear Fork Brazos River At Nugent.
* From late tonight to Wednesday evening.
* At 7:45 PM CDT Monday the stage was 7.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 21.2 feet early tomorrow afternoon. It will 
  then fall below flood stage late Wednesday morning.
* Impact...At 22.0 feet, Moderate flooding will occur. A few houses 
  on the banks of the river will be flooded in Nugent. Secondary 
  roads and low water crossings will be flooded.
* Flood History...This crest compares to a previous crest of 21.1 
  feet on 05/12/1957.


&&

LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967

$$

7
3 follow-up statements
100 
WGUS84 KSJT 011319
FLSSJT

Flood Statement
National Weather Service San Angelo TX
819 AM CDT Tue Jun 1 2021

...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River At Nugent affecting Jones County.

For the Clear Fork Brazos River...including Nugent, Fort Griffin...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC253-020130-
/O.CON.KSJT.FL.W.0005.000000T0000Z-210603T0437Z/
/NGTT2.1.ER.210601T0848Z.210601T1800Z.210602T1636Z.NO/
819 AM CDT Tue Jun 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Clear Fork Brazos River At Nugent.
* Until Wednesday evening.
* At 6:45 AM CDT Tuesday the stage was 13.39 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  early this evening and crest at 19.8 feet around 1 AM Wednesday. 
  It will then fall below flood stage Wednesday afternoon.
* Impact...At 22.0 feet, Moderate flooding will occur. A few houses 
  on the banks of the river will be flooded in Nugent. Secondary 
  roads and low water crossings will be flooded.
* Flood History...This crest compares to a previous crest of 21.1 
  feet on 05/12/1957.


&&

LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967

$$

JW
275 
WGUS84 KSJT 011909
FLSSJT

Flood Statement
National Weather Service San Angelo TX
209 PM CDT Tue Jun 1 2021

...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River At Nugent affecting Jones County.

For the Clear Fork Brazos River...including Nugent, Fort Griffin...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC253-020715-
/O.CON.KSJT.FL.W.0005.000000T0000Z-210603T0437Z/
/NGTT2.1.ER.210601T0848Z.210601T1800Z.210602T1636Z.NO/
209 PM CDT Tue Jun 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Clear Fork Brazos River At Nugent.
* Until Wednesday evening.
* At 12:45 PM CDT Tuesday the stage was 15.32 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 18.6 feet tomorrow afternoon. It will then 
  fall below flood stage tomorrow night.
* Impact...At 22.0 feet, Moderate flooding will occur. A few houses 
  on the banks of the river will be flooded in Nugent. Secondary 
  roads and low water crossings will be flooded.
* Flood History...This crest compares to a previous crest of 30.0 
  feet on 12/31/1875.


&&

LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967

$$

SK
498 
WGUS84 KSJT 020134
FLSSJT

Flood Statement
National Weather Service San Angelo TX
834 PM CDT Tue Jun 1 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Clear Fork Brazos River At Nugent affecting Jones County.

TXC253-020245-
/O.CAN.KSJT.FL.W.0005.000000T0000Z-210602T0134Z/
/NGTT2.1.ER.210601T0848Z.210601T1800Z.000000T0000Z.NO/
834 PM CDT Tue Jun 1 2021

...The Flood Warning for the Clear Fork Brazos River At Nugent has 
been cancelled...

The Flood Warning is cancelled for
  the Clear Fork Brazos River At Nugent.
* At 7:45 PM CDT Tuesday the stage was 16.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 17.5 feet 
  early tomorrow afternoon.


&&

LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967

$$

7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at May 31, 6:21 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 31, 6:21 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
621 PM CDT Mon May 31 2021

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 223 PM CDT Mon May 31 2021

At this hour, a line of rain and thunderstorms was located along
a cold front as it slowly moved southward. Heavy rainfall was
occurring with this activity and will continue to be the case as
it progresses southward this afternoon. The (somewhat) good news
is that this line will be much more progressive than it was over
the Big Country this morning, which means rainfall totals for
areas further south will not be as high. But, given the moist
atmosphere and plenty of dynamics, many areas could easily receive
over an inch of rainfall this afternoon and evening. In addition,
some strong to severe thunderstorms will be possible across the
Concho Valley and Edwards Plateau this afternoon and evening.
Much of this may occur ahead of the line or embedded in the line
itself. Regardless, the main concern with this activity is locally
heavy rain. Overnight, this activity will continue southward with
the frontal boundary, and push into the Hill Country around
sunrise. Surface high pressure will start to fill in from the
north behind this front during the day tomorrow, which should keep
most rain and thunderstorm chances confined to the northwest Hill
Country and I-10 corridor late Tuesday afternoon. Even so, some
isolated showers will be possible during the day for areas further
north.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 223 PM CDT Mon May 31 2021

The active pattern will remain on tap for the rest of this week
and through the weekend. Several shortwave impulses will rotate
around the base of a large trough located over the Midwest, while
an upper-level low becomes pseudo-closed over Baja California by
Tuesday night. Both of these features will continue to provide
dynamics for unsettled weather across Texas. Dewpoints at the
surface will continue to be in the 60s across the area, while
PWATs will be in the 1.5 to 2 inch range. In addition, the cold
front will sink further south into the Hill Country, which should
provide plenty of lift for showers and thunderstorms. As a result,
more rounds of showers and thunderstorms will be likely, mostly
in the afternoon and evening for areas south of I-20. Going into
Thursday and Friday, the upper-level pattern will undergo some
changes as the axis of the Midwest trough will move to the eastern
US, so Texas will lose the dynamics from this feature. However,
the pseudo-closed low should start to drift eastward and move into
Texas, where it will become an open wave. The cold front will
also lift back northward and become stationary. These features
should continue to provide ample opportunity for more rain and
thunderstorms across much of western and central Texas this
weekend, especially each afternoon. By early next week, models
hint at this open wave moving eastward and a ridge building in,
but all things are subject to change, so stay tuned.

&&

.AVIATION...
(00Z TAFS)
Issued at 616 PM CDT Mon May 31 2021

Widespread shower and thunderstorm activity will continue through
much of the evening hours. A few locations have held onto VFR cigs
so far this afternoon, but cigs should also deteriorate this
evening behind a cold front. Widespread IFR cigs expected
overnight and into Tuesday morning, with conditions gradually
improving to VFR cigs by mid to late afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 64  76  60  79 /  90  20  30  40
San Angelo 	 65  78  62  82 /  80  30  50  60
Junction 	 67  81  64  80 /  60  50  60  70
Brownwood 	 66  79  62  79 /  80  30  40  50
Sweetwater 	 62  75  60  79 /  80  20  30  30
Ozona      	 65  77  63  80 /  70  30  60  60

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday morning for Brown-Callahan-Coke-
Coleman-Fisher-Haskell-Jones-Nolan-Runnels-Shackelford-Sterling-
Taylor-Throckmorton.

&&

SHORT TERM...SK
LONG TERM....SK
AVIATION...07
Hazardous weather outlook, May 31, 2:28 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
228 PM CDT Mon May 31 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
228 PM CDT Mon May 31 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Rain and thunderstorms will continue this afternoon and evening.
This may lead to localized flooding from heavy rain. In addition,
an isolated strong to severe thunderstorm may produce damaging
winds or large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The unsettled pattern will continue through the end of the week
with chances for rain and thunderstorms, mainly each afternoon
and evening. This will continue the threat of localized flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed. Please relay any
information about observed weather to the NWS while following all
local, state and CDC guidelines.

In the hours before

Special weather statement, May 31, 3:00 PM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
300 PM CDT Mon May 31 2021

TXZ140-312045-
Brown TX-
300 PM CDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 345 PM
CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Brownwood State Park, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Brownwood, Early, Blanket, Byrds, Lake Brownwood Near Thrifty, Lake
Brownwood State Park, May, Camp Bowie, Lake Brownwood, Zephyr and
Owens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3170 9868 3168 9876 3161 9878 3160 9879
      3164 9909 3198 9914 3199 9886 3170 9867
TIME...MOT...LOC 1959Z 267DEG 41KT 3180 9901
Local storm report, May 31, 3:55 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
355 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            ALBANY                  32.73N 99.30W
05/31/2021                   SHACKELFORD        TX   DEPT OF HIGHWAYS

            TXDOT REPORTING WATER OVER THE ROADWAY ON
            SOUTHBOUND HWY 180.

&&

KB
Local storm report, May 31, 3:57 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLOOD            2 WNW ALBANY            32.73N 99.32W
05/31/2021                   SHACKELFORD        TX   DEPT OF HIGHWAYS

            TXDOT REPORTING WATER OVER THE ROADWAY ALONG
            MANY POINTS OF FM 1084 JUST OUTSIDE OF
            ALBANY.

&&

KB
Special weather statement, May 31, 4:21 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
421 PM CDT Mon May 31 2021

TXZ064-065-312200-
Coke TX-Sterling TX-
421 PM CDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE AND NORTHERN
STERLING COUNTIES UNTIL 500 PM CDT...

At 420 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Forsan, moving east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sterling City.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Texas.

LAT...LON 3209 10123 3209 10074 3176 10071 3181 10126
      3208 10127
TIME...MOT...LOC 2120Z 269DEG 34KT 3195 10127

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:09 PM CDTAreal Flood WarningSJTFisher, Jones3 hr
May 31, 8:42 PM CDTRiver Flood WarningSJTShackelford, Throckmorton24 hr
May 31, 10:01 PM CDTAreal Flood AdvisorySJTMenard, Schleicher, Sutton119 min
May 31, 10:26 PM CDTSpecial Weather StatementSJTKimble49 min
May 31, 11:03 PM CDTAreal Flood AdvisorySJTKimble117 min
May 31, 11:24 PM CDTSpecial Weather StatementSJTKimble36 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.